A Wolf in Sheeps Clothing
In reading these posts I begin to think that some of you are pinning the blame on spironlactone unjustly. You have to take into consideration the other medication you are taking as well as eating habits. Plus we are all different in our chemistry, hormones ... more »
In reading these posts I begin to think that some of you are pinning the blame on spironlactone unjustly. You have to take into consideration the other medication you are taking as well as eating habits. Plus we are all different in our chemistry, hormones and age...and remember that spironolactone was first developed for high blood pressure...it is not the collateral benefits that most of us are aiming at, like thinning hair and acne, that is at work here. Plus the masking of testosterone sends our fat to different areas. I was on spironolactone for 10 years before I started linking symproms to spironolactone--like tumors, one in my thigh, one in my ovary and who knows where else they are hiding; I stopped smelling from my armpits...that's what made me think that spironolactone must somehow stop the body's ability to expel toxins and rather creates tumors instead; and my periods stopped almost immedidately even though six years ago my gynocologist said I still had a good level of estrogen; and just before I quit, my clitoris vanished!...all of this should have sent up flags but the doctors do not know what spironolactone does...yet. All my tests were coming back normal. (Is there a class action suit forming for this drug? That's what I want to know.) Be careful and come off this stuff gradually since blood pressure is involved. Do nothing without your doctor's awareness. I have been off spironolactone for over a year and a half and my gut, leg and face fat is lessened and my oily hair is back...I'm still hoping for the clitoris. It takes a while for these changes to occur, but I am certain if we give our body its natural course again it will bounce back. My periods never came back because now I am 60. I regret going on this medication (the only one I have ever taken...spironolactone was purely for aesthetic reasons...hair loss) because it has caused more damage than it cured.